MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB EDI CATHETER ENFIT 8FR/100 CM, 5PCS; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

MAQUET CRITICAL CARE AB EDI CATHETER ENFIT 8FR/100 CM, 5PCS; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 6883901
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a leakage in the invasive part of the edi catheter and nutrition came out of the patient's nose.There was no patient harm.Manufacturer¿s ref #: (b)(4).
 
Additional Manufacturer Narrative
No lot # received, therefore manufacture date is unknown.
 
Additional Manufacturer Narrative
The reported issue involves an edi catheter used during nava (neurally adjusted ventilatory assist) ventilation, a mode that provides respiratory support based on the electrical activity of the diaphragm (edi).Nava synchronizes assistance with the patient's breathing efforts and requires an active respiratory drive.The edi catheter, a single-use nasogastric (ng) feeding tube, is equipped with measuring electrodes positioned in the esophagus to monitor diaphragm activity across all modes, including standby.It was reported that the invasive part of the edi catheter developed a leakage, causing nutrition to leak from the patient¿s nose.The edi catheter was replaced, and no further complications occurred.Upon receiving the edi catheter for investigation, a visual inspection revealed no external anomalies, and its full length was intact.However, a leakage test using a syringe filled with water confirmed a leak at the ninth electrode.The lot number of the affected edi catheter was unknown, preventing a device history record review.During manufacturing, leakage tests are conducted before the feeding holes are punched, and a final visual inspection is performed.Any holes or damage should have been detected at that stage.Based on the available information, no material deficiency was identified.The edi catheter appears to have sustained damage, but the cause remains unknown.The exact root cause of the hole in the edi catheter¿s insulation could not be determined.
 
Event or Problem Description
Manufacturer's ref #: (b)(4).

Brand Name
EDI CATHETER ENFIT 8FR/100 CM, 5PCS
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key20439155
Report Number8010042-2024-0001666
Device Sequence Number12761185
Product Code PIF
UDI-Device Identifier17325710004644
UDI-Public(01)17325710004644
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6883901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown